My periods are extremely heavy and very uncomfortable. Is this normal and what will help? #826/12

Pleasant day,

 

My periods are usually extremely heavy, to the point where I have to be wearing two pads at a time. I normally have a regular 28-30 days cycle, but for the month of August my period came later than usual, however I began taking Minigynon 30 on August 20th. .This was the first time on any birth control.  Usually by the third day my period would be flowing heavy. It’s like 3 days of being on the pill as today (August 23rd would make it 4 days), so what I’m asking is if after taking the birth control pills for 3 days, would make my period be lighter so quickly?  Like I said, it’s usually heavy by the 3rd day and right now I’m barely spotting. I only felt backaches and slight cramps, which is okay because normally I have terrible cramps. I have been taking the pills for the last 3 days at the exact same time (2:15 PM).

 

Please answer as soon as possible, I just need to know if this is normal because I can’t really believe my period is this light after only taking the pill for 3 days starting from the very 1st day of my period.


Good morning: 

 

Birth control pills will decrease cramping and pain and the amount of bleeding, but it usually takes several months.

 

Her reply on 9-6: “Thanks for replying, however, now my period is still on from August 20th and today is September 6th.  My period is extremely heavy (have to wear 2 pads now), however, I’m not feeling any pain or any cramps.  I do take the Minigynon pill on time. Is this heavy bleeding normal since it is the first time I have taken pills?  Should I stop the pills and visit my doctor?  Please respond as I am really worried now.”

 

RAHs reply on 9-7: Heavy bleeding is NOT normal and even though it will over time improve in most women on pills, I would suggest that you see your clinician about his now!

 

Her reply on 9-7: “Thanks so much for responding. I plan to check with my doctor on Monday, because I’m currently out of town.

About the bleeding a week before my period was due; I wanted it to come before its due time because I had to travel. I was told that I could take lots of vitamin C tablets and drink parsley infusions to allow my period to come sooner than its due time. So, I took like 4-6 (1000mg) of vitamin C tablets per day and drank the parsley in hot water. Yes, I know it was perhaps stupid to do. On top of that, in June of this year I did an abdomen/pelvis ultrasound and I was told I have a 4cm cyst, but everything else was normal. However, I have to do a follow-up sometime in this month of September (3 months time-frame) to ensure the cyst has gone down. So, I was wondering with all of that, plus taking the Minigynon pills caused my period to go haywire or if it’s the cyst causing the heavy bright red period.

 

I am sexually active, but I’m very careful to use a condom, so I know I’m not pregnant. When I visit my doctor on Monday I will let you know the outcome. I will be glad that I do not have to guess anymore because I was just so afraid to know if it’s something more serious.

 

Thanks for your time.:


RAH’s reply on 11-26: What is your status today?  Please do let us know.

 

To learn more about the advantages and disadvantages of Combined Oral Contraceptives, go to our website: www.managingcontraception.com and click on Choices.  You can also order this wonderful new educational book from our website or by calling 404-875-5001.  Do you have your copy yet?


Key Words:  periods, heavy, pads, Minigynon, spotting, cramps, pain, travel, vitamin C, parsley infusions, abdomen/pelvic, ultrasound, cyst, sexually active, condoms, pregnant
Posted 11-4-2012, Updated 11-26-2012

Skills

Posted on

November 28, 2012